Sexual Dysfunction Associated With Mirtazapine: A Case Report
J Clin Psychiatry 1998;59(6):319-320 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: The recently released antidepressant mirtazapine has a unique pharmacologic action that makes it unlike any other antidepressant on the U.S. market today. It is purported to assert its antidepressant effects by antagonizing the presynaptic α2- adrenergic autoreceptors and heteroreceptors on norepinephrine and serotonin presynaptic axons as well as acting as a postsynaptic antagonist of 5-HT2 and 5-HT3. By virtue of this 5-HT2 and 5-HT3. blockade, the side effects typically associated with the SSRIs such as nausea, vomiting, diarrhea, insomnia, and sexual dysfunction tend to occur less often with mirtazapine than with placebo.